MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR, LOW ACUITY, NK SPO2

NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR, LOW ACUITY, NK SPO2
Model Number BSM-3572
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nihon kohden employee reported that the bedside monitor (bsm) will beep loudly 3 times, and the entire screen goes blue with white letters.It boot loops without input.This was not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields are not applicable (na) to the mdr report: a2 - a6 b2 b6 - b7 d4 lot number & expiration d6a - d6b d7b d10 concomitant medical device f1 - f14 g4 device bla number g5 g7 h2 h7 h9.
 
Event or Problem Description
The nihon kohden employee reported that the bedside monitor (bsm) will beep loudly 3 times, and the entire screen goes blue with white letters.It boot loops without input.This was not in patient use.
 
Additional Manufacturer Narrative
Details of the complaint: the nihon kohden employee reported that the bedside monitor (bsm) will beep loudly 3 times, and the entire screen goes blue with white letters.It boot loops without input.This was not in patient use.Investigation conclusion: nk tech support reviewed a video from nk account executive and saw that the bsm displayed a fatal error.Ts recommended re-installing the software to fix the issue.The software was sent to nk ae who stated that the issue was resolved after loading the software onto the bsm.According to the bsm-3000 service manual, fatal error is a system error detected in the operating system (os).Based on the resolution details, possible cause was likely software corruption which can occur through user error when updating software or transferring files from the memory card, or sudden power loss from ungraceful shutdown or power supply issues.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates.Corrected information: d1 brand name: corrected the brand name from bsm-3572a to life scope vs.D4 additional device information / model #: corrected the model # from bsm-3572a to bsm-3572.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.G4 premarket identification / pma/510(k) number: corrected the 510(k) # from k080342 to k201949.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.
 
Event or Problem Description

Brand Name
LIFE SCOPE VS
Common Device Name
BEDSIDE MONITOR, LOW ACUITY, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18156821
Report Number8030229-2023-03868
Device Sequence Number12402012
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public(01)04931921113691
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer02/14/2024
02/14/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date02/15/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown